Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Fevers


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Persistent Fever [posted 1/13/99]
Question: I am taking 150 mg of seroquel a day. I have been on Seroquel almost 2 months. I am having trouble with my blood pressure in the evening being too high. It usually reads around 140/100. Six days ago I started having some tightness in my chest. The little finger on my left hand went numb the same day. The following day, I started running a low grade fever. I have trouble functioning with this fever. My pulse rate is faster than normal. I can feel my heart beating very fast at times. I had the same symptoms one time and I found out that I was allergic to Nutrasweet. Getting to my point, is there any chance I might be allergic to the Seroquel? I have already discussed the possibility of NMS with my p doctor. He says no way! I can't work because of the fever. My regular doctor says it is an infection in my sinus, but I don't feel any symptoms that there is any infection anywhere in my body! When I wake in the morning I feel quite normal. The fever hits about noon. This doesn't sit to well with my boss.

Answer: Well, you won't know unless you stop it for a while, usually a few weeks. Depending on your blood pressure, you may need an additional treatment during the drug hiatus.

High Fever [posted 1/12/99]
Question: Recently I was very sick. I had a fever of 102.6, chills, I had slept a couple of hours a night for 3 or 4 nights, my head was stuffed and I had trouble breathing. I was taking my regular medications and I also took Nyquil and tylenol for pain and aches. I took a double dose of Nyquil within half an hour of each other. My son told me that I was sitting on the edge of my bed saying I was superwoman and other off the wall things. I don't remember anything about the following several hours after I took this. Is this something that happens with this drug interaction? I weigh about 135 pounds. This really scared me when he told me about this.

Answer: Well, Nyquil is about 5 different medications. The ones most likely to produce mental status changes are the antihistamine part and the dextromethoraphan part. Don't double medications in the future and watch for possible problems with these.

Fever [posted 1/7/99]
Question: My son (18 months) has been sick often after being in daycare for the first time in the past 4 months. Along with his illnesses he has had a fever each and every time, ranging from 101 to 102.3. I fear he has a deeper problem. Should I have blood tests done checking for maybe bacterial infection, leukemia, etc.?

Answer: Kids get raging fevers when sick. It would be more worrisome if he didn't. Get him checked out to take care of your concern, but it's probably normal.

Fever Rash
Question: For as long as I can remember, I've had skin rashes whenever I've had a fever. Small red spots will start showing up on my chest as soon as my fever starts to break. Within hours I am covered with red (smooth) spots from neck to hips. Over the next day, the dots will merge into a solid sunburn like rash and gradually fade. As I get older, the minimum temperature at which a rash will develop has decreased. It used to take a temperature of 102 to cause a rash, but most recently all it takes is a temperature of 100. In addition, the last 2 times I had a fever, the fading rash turned itchy and the itchiness lasted 4-5 days. Anti-histamines helped the itchiness somewhat. Perhaps I should start taking prescription anti-histamines as soon as I develop a fever?

Answer: I'd keep using the antihistamines.

Fever - Cocaine Use
Question: I am concerned about a friend of mine who has recently developed fever like symptoms. She is a cocaine user, and I have heard from people of a fever called Cotton Fever. Do you know anything about this fever and it's symptoms?

Answer: Drug users get all sorts of different fevers. These may be due to infections (does she use it IV) to allergic reactions to different substances used to cut the drug. You are correct to be worried. Tell her your concerns and be available to help. However, don't be surprised if she doesn't pick up on the offer.

Fever
Question: I've been running a fever of 100-102 for 1 week. Along with this I have had extreme swelling and soreness of the inguinal lymph nodes. Blood tests show no infection. I'm on Cipro and cephalexin. The doctor seems to feel it's clamydia or something of that nature, though, I have no other signs of that and have been in a monogamous relationship for 6 years. No flu symptoms but could this indicate type a influenza? My doctor says it's a great mystery to him and I'm getting frustrated with this high fever which is now mostly only at night. Do you have any suggestions?

Answer: The combination of drugs that you are on is good for coverage of most organisms including chlamydial infections. However, it is rare for chlamydial infections to produce this sustained fever. If the nodes persist a biopsy may be in order since you are really on a very comprehensive drug regimen.

Fever
Question: My wife has been sick for about three weeks with a bad cough and fever. Other symptoms are weakness, tiredness, paleness and a loss of about 15 pounds. Her fever cycles from no fever up to 102.5 degrees. All blood tests are normal. She took a full dose of erythromycin and is now on zithromax. Is a cycling fever indicative of a viral infection? If it's viral or bacterial, what can be done? The Navy doctor she's been seeing is sure it's viral.

Answer: Few viruses last more than two weeks. Also, unless she is unable to eat due to nausea, diarrhea, etc., 15 lbs. is excessive for most viruses. There are many thing which can cause a fever other than an infection. If her fever has not cleared after two weeks and/or if her weight loss continues she needs someone else to see her.


Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com






HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.